MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37602
Medical Device Problem Codes Energy Output Problem (1431); Battery Problem (2885)
Health Effect - Clinical Codes Muscular Rigidity (1968); Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had been scheduled to have the inss replaced on a monday and the weekend before, one on thursday night and the other on saturday had died and that was very bad for the patient.Caller stated inss that patient had now were running low and they were concerned they would be in the same situation they had previously been in with the patient's inss dying before replacement was performed, and did not want to be in that position as the patient wouldn't be able to move at all if that did happen.Caller stated from their experience with dbs and ins replacements, they knew that the batteries are near the end of life and still working but noticeable changes in the patient's abilities occur and the patient was not walking quite as well.From experience they know the inss were not giving patient the exact same stimulation so they knew the batteries were starting to get weaker.Caller stated they were keeping an eye on the patient and checking inss every few days but with patient's high settings they didn't want inss to go fully dead.Patient had an appointment with healthcare provider (hcp) the next day ((b)(6)), because of hospitalization (see rule out) on (b)(6), to start the process of battery replacement.Inss replacement was rescheduled due to hospitalization /non-dbs related factors.Caller inquired about options to get inss replaced before reaching eos.Related report 3004209178-2023-02948.
 
Additional Manufacturer Narrative
Concomitant medical products: product id: 37601, serial# (b)(4), implanted: (b)(6) 2020, product type: implantable neurostimulator.Product id: 7426, serial# (b)(4), implanted: (b)(6) 2005, product type: implantable neurostimulator.Product id: 7426, serial# (b)(4), implanted: (b)(6) 2008, explanted: (b)(6) 2011, product type: implantable neurostimulator.Product id: 7426, serial# (b)(4), implanted: (b)(6) 2005, product type: implantable neurostimulator.Product id: 37602, serial# (b)(4), implanted: (b)(6) 2014, explanted: (b)(6) 2016, product type: implantable neurostimulator.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the consumer reported the implants didn¿t work as well when they were nearing end of service, and the patient didn¿t walk was well when the implant reached the eri status as they weren¿t as stable and were a little stiffer.The consumer increased stimulation by 0.02 in those situations which made the batteries deplete faster.When one implant reached eos the patient froze in the hallway at 2 in the morning the day prior to when they were supposed to have the implant replaced so they gave the patient a medication and waited an hour before they could get the patient to move.The patient¿s current battery voltage was 2.63 (was not at eri yet).The patient was due to have the implant replaced on (b)(6) 2023.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key16477318
Report Number3004209178-2023-02949
Device Sequence Number7250126
Product Code MHY
UDI-Device Identifier00763000100346
UDI-Public00763000100346
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2021
Device Model Number37602
Device Catalogue Number37602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date03/20/2023
Date Device Manufactured08/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale